Virginia, 2010Damaging Winds in Virginia, June 16, 2010
June 16, 2010 · NWS AKQ · 4 events in 3 counties and zones
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 16, 2:20 PM EST, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 16, 2:20 PM EST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
320 PM EDT WED JUN 16 2010
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA THIS
EVENING...FOLLOWED BY A COLD FRONT CROSSING THE REGION FROM THE
NORTHWEST TONIGHT THROUGH THURSDAY MORNING. HIGH PRESSURE WILL
BUILD OVER THE AREA THURSDAY AFTERNOON THROUGH FRIDAY...THEN
SLIDES OFF THE COAST FOR SATURDAY THROUGH SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SCTD SHRAS/TSRAS STARTING TO RE-DEVELOP OVR PORTIONS OF REGION
LATE THIS AFTN...WITH STRNGER STORMS OVR CNTRL/ERN NC MOVNG NE TWD
SCNTRL/SE VA AND NE NC CNTIES. SVR TSTM WATCH IN EFFECT FOR SRN
PORTIONS OF CWA UNTIL 9 PM THIS EVENG. THE MAIN THREATS WILL BE
DAMAGING WNDS AND LARGE HAIL. INCRSNGLY UNSTABLE AIRMASS COMBINED
WITH SFC TROF/SEA BREEZE BNDRY WILL HELP TRIGGER TSRAS LATE THIS
AFTN INTO THIS EVENG. ACTIVITY WILL GRADUALLY SHIFT INTO SE VA AND
NE NC LATER TNGT INTO THU MORNG...AS COLD FRNT PUSHES INTO THE
REGION FM THE NW. MIN TEMPS RANGING FM THE UPR 60S TO LWR 70S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
COLD FRNT WILL PUSH SSE OF NE NC CNTIES THU AFTN...WITH LWR
DWPTS/NOTICEABLY DRIER AIRMASS FILTERING INTO THE REGION. CHCS FOR
SHRAS OR TSRAS WILL LINGER MAINLY OVR NE NC CNTIES INTO ERLY THU
AFTN. SFC HI PRES FM THE OH VLY BLDS EWD AND OVR THE FA THU NGT
THRU FRI...PROVIDING MSTLY CLR/NEAR SEASONABLE TEMPS (MUCH LWR
DWPTS AND MORE COMFORTABLE CONDITIONS). MAX TEMPS ON THU IN THE
UPR 80S TO LWR 90S...LOWS THU NGT RANGING THRU THE 60S...AND HIGHS
ON FRI RANGING THRU THE 80S.
HI PRES WILL SLIDE OUT TO SEA ON SAT. DWPTS/HUMIDITY LVLS WILL INCRS
AGAIN...AS LO LVL FLO BECOMES SSW. MSTLY SNY AND VRY WRM WITH MAX
TEMPS IN THE MID 80S TO LWR 90S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
MID LVL RIDGE BUILDS INTO THE SOUTHEASTERN CONUS AS TROF DEPENDS
OVER THE PACIFIC NW INTO NEXT WK. W-E ZONAL FLOW WILL BE THE NORM AS
THE UPR LVL JET WILL BE SITUATED WELL TO THE NORTH OVER SOUTHERN
CANADA THROUGH THE MIDDLE OF NEXT WK. THIS PATTERN WILL LEAD TO A
SERIES OF FAST MOVING SHRTWVS TO PUSH W-E OVER THE NRN THIRD OF THE
CONUS....AND AT TIMES WILL BRING A CHC FOR TSTM ACTIVITY TO THE RGN
WHERE OUTFLOW BOUNDARIES SITUATE THEMSELVES. WILL CARRY LIMITED POPS
(MAINLY DIURNAL) WITH WARM AND HUMID CONDITIONS PREVAILING THROUGH
THE PERIOD. HIGHS LOOK TO STAY ABOVE AVG...MAINLY LOW/MID 90S
INTERIOR VA/NC FRI-TUE AND UPR 80S TO LWR 90S ALONG THE IMMEDIATE
COAST.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
LOW AND MID LVL CLDS STILL LINGERING OVER THE AREA WITH ALL SITES
VFR XCPT RIC WHERE MVFR CIGS (2K) PERSIST. CLDS HAVE HELD DOWN
TEMP AND CNVCTV DVLPMT BUT BREAKS ALG THE NC BORDER COULD ALLOW
FOR CB AS MORE HEATING OCCURS. HAVE CB MENTIONED IN ALL TAFS BY
20-21Z BUT MOST LIKELY IN NC AND XTRME SE VA. WILL MONITOR THIS
AFTN AND AMD IF TSTM AFFECTS SITE. WINDS SHIFT TO W THEN NW
OVERNIGHT AND WILL REMAIN NEAR 5KTS SO HAVE DOWN PLAYED ANY FOG
WITH SHORT LIVED 5 SM VIS...IF A TAF SITE SEES RA THIS AFTN VIS
COULD LWR TO 3 SM NR SR.
OUTLOOK... A WK SFC COLD FRONT WL DROP ACROSS THE AREA BY LATE
TONIGHT/ERY THURSDAY...USHERING IN DRIER AIR TO THE RGN ON NW
WNDS. WNDS TURN AROUND TO THE ESE FRIDAY...BUT UPR RIDGE OVER THE
REGION SHOULD CONTINUE TO KEEP A LID ON PCPN CHANCES.
ACCORDINGLY...NOT EXPECTING ANY WIDESPREAD FLIGHT RESTRICTIONS
FROM THURSDAY THROUGH THE FIRST HALF OF THE UPCOMING WEEKEND. NEXT
CHC OF WIDESPREAD PCPN ARRIVES WITH THE NEXT COLD FRONT DROPPING
ACROSS THE REGION SUNDAY AFTN/EVENING.
&&
.MARINE...
NO FLAGS ANTICIPATED THROUGH AT LEAST THE NEAR TERM. HOWEVER...A
FRONTAL BOUNDARY WILL PUSH SOUTH OVER THE REGION TONIGHT LEADING TO
CONTINUED CHCS OF SHRA/TSRA ACTIVITY INTO EARLY THU. LOOK FOR HIGHER
WINDS/WAVES/SEAS IN AND AROUND THUNDERSTORM ACTIVITY. VISIBILITIES
WILL BE FAIRLY RESTRICTED WITH MOD/HVY RAIN FROM SLOW
MOVING/TRAINING OF ACTIVITY. POSSIBLE MWS/SMW STATEMENTS MAY BE
NEEDED LATER TODAY INTO TONIGHT. PASSAGE OF FRONT WILL LEAD TO MORE
OF A NORTHERLY FLOW (BUT FAIRLY WEAK WITH NO LOW LVL SURGE
ANTICIPATED) ON THU. CONTINUED SWING OF WIND FLOW FM NE TO S FM FRI
INTO SAT. GENLY FOLLOWED LCL GUID FOR WVS ON BAY/SND...WAVEWATCH ON
OCN THROUGH THE PDS (SEAS 2-4 FT).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...CCW
AVIATION...CY
MARINE...CCW
Hazardous weather outlook, Jun 16, 2:24 PM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 PM EDT WED JUN 16 2010
ANZ630-631-650-652-654-MDZ021>025-VAZ048-049-060>064-069-071>078-
083>086-099-100-171930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
POWHATAN-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-ACCOMACK-NORTHAMPTON VA-
324 PM EDT WED JUN 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND TONIGHT. ANY STORMS MAY CONTAIN GUSTY WINDS AND
VERY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ632-633-656-658-NCZ012>017-030>032-102-VAZ065>068-070-079>082-
087>098-171930-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-CHESTERFIELD-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
324 PM EDT WED JUN 16 2010
...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...COASTAL
NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE
NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
TG
In the hours before
Special weather statement, Jun 16, 5:01 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
601 PM EDT WED JUN 16 2010
VAZ049-063-162300-
HANOVER VA-LOUISA VA-
601 PM EDT WED JUN 16 2010
...STRONG THUNDERSTORM MOVING INTO CENTRAL VIRGINIA...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTH OF LOUISA...MOVING SOUTHEAST AT 20
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR VAWTER CORNER AT 620 PM
EDT...WARES CROSSROADS AT 640 PM EDT...MINERAL...AND...PENDLETON AT
650 PM EDT...FREDERICKS HALL AT 700 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THIS STORM. WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE ALSO
POSSIBLE. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND
FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM
HAS PASSED.
LAT...LON 3815 7815 3815 7808 3814 7805 3815 7802
3813 7798 3811 7784 3804 7774 3803 7774
3800 7765 3796 7763 3781 7781 3813 7816
GINGRICHSpecial weather statement, Jun 16, 5:16 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
616 PM EDT WED JUN 16 2010
VAZ097-098-162315-
CHESAPEAKE VA-VIRGINIA BEACH VA-
616 PM EDT WED JUN 16 2010
...STRONG THUNDERSTORM MOVING OVER THE SOUTHERN TIDEWATER REGION...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PRINCESS ANNE...OR ABOUT 6 MILES SOUTHEAST
OF KEMPSVILLE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR PRINCESS ANNE AT 625 PM EDT...PUNGO AT 630 PM EDT...MACONS
CORNER...AND...SIGMA AT 635 PM EDT...DAM NECK...AND...SANDBRIDGE
BEACH AT 645 PM EDT.
EXPECT WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3664 7619 3682 7623 3688 7597 3674 7593
3668 7590 3667 7590
WAMSLEYSpecial weather statement, Jun 16, 5:23 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
623 PM EDT WED JUN 16 2010
NCZ012-013-VAZ092-162330-
HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-
623 PM EDT WED JUN 16 2010
...STRONG THUNDERSTORM MOVING SLOWLY TO THE NORTHEAST...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CONWAY...OR ABOUT 10 MILES SOUTHWEST OF
BOYKINS...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR PENDLETON AT 630 PM EDT...SEVERN AT 635 PM EDT...BOYKINS AT
640 PM EDT...SUNBEAM AT 705 PM EDT...RIVERDALE...AND...HANDSOM AT 710
PM EDT.
WIND GUSTS TO 45 MPH...BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. PONDING OF
WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS
ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3649 7741 3676 7695 3657 7693 3656 7694
3655 7692 3649 7692 3647 7694 3634 7729
WAMSLEYLocal storm report, Jun 16, 5:31 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
631 PM EDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM FLASH FLOOD 3 WNW AHOSKIE 36.30N 77.03W
06/16/2010 HERTFORD NC TRAINED SPOTTER
EXCESSIVE WATER COVERING HIGHWAY 561 BETWEEN SAINT JOHN
AND AHOSKIE.
&&
HURLEYSpecial weather statement, Jun 16, 5:38 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
638 PM EDT WED JUN 16 2010
VAZ048-049-062-063-162330-
FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-
638 PM EDT WED JUN 16 2010
...STRONG THUNDERSTORMS MOVING INTO CENTRAL VIRGINIA...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 16 MILES NORTH OF BUMPASS TO BOSWELLS
TAVERN...OR FROM 18 MILES NORTHEAST OF MINERAL TO 10 MILES WEST OF
LOUISA...MOVING SOUTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR LOUISA AIRPORT AROUND 650 PM EDT...
PENDLETON AROUND 655 PM EDT...
ZION CROSSROADS AROUND 700 PM EDT...
TROY AROUND 705 PM EDT...
FERNCLIFF AROUND 710 PM EDT...
WILDWOOD AROUND 715 PM EDT...
WIND GUSTS UP TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3813 7821 3815 7808 3811 7784 3803 7774
3800 7765 3795 7762 3795 7759 3786 7758
3769 7786 3768 7812 3771 7810 3774 7815
3774 7819 3769 7826 3770 7826 3805 7828
GINGRICHSpecial weather statement, Jun 16, 7:03 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
803 PM EDT WED JUN 16 2010
VAZ048-049-060>062-067>069-170100-
AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-
803 PM EDT WED JUN 16 2010
...THUNDERSTORMS MOVING THROUGH THE EASTERN PIEDMONT REGION...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS FROM 5 MILES NORTH OF LOUISA TO 28
MILES WEST OF RED HOUSE. MOVEMENT WAS TO THE EAST AT 25 MPH. THESE
STORMS WILL REACH DIXIE AROUND 810 PM EDT...WARES CROSSROADS AROUND
815 PM EDT...TABSCOTT AROUND 820 PM EDT...YANCEYVILLE AROUND 825 PM
EDT...DUNCAN AROUND 830 PM EDT.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
WIND GUSTS BETWEEN 35 AND 45 MPH...TORRENTIAL DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THE
STRONGEST STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3726 7869 3734 7861 3739 7860 3734 7850
3734 7848 3763 7826 3770 7826 3776 7847
3814 7805 3811 7784 3802 7770 3731 7810
3708 7845 3713 7853 3714 7859 3719 7864
3719 7868
BHURLEYThunderstorm Wind, Caroline
- When
- June 16, 7:12 PM EST
- Where
- Caroline County, Chilesburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.000, -77.600
Large oak tree was snapped off on Partlow Road, just northwest of Chilesburg.
Thunderstorm Wind, Louisa
- When
- June 16, 8:35 PM EST
- Where
- Louisa County, 0.69 mi N of Gum Spg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.780, -77.900
Several trees were downed.
Thunderstorm Wind, Louisa
- When
- June 16, 8:43 PM EST
- Where
- Louisa County, 2.76 mi N of Locust Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.910, -77.780
Thunderstorm Wind, Goochland
- When
- June 16, 8:45 PM EST
- Where
- Goochland County, Hadensville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.830, -78.000
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 16, 20102 deaths · 1 event
- Tornado and Flash Flood in Montana, June 16 to 17, 20101 death · 1 injured · $327,000 · EF1 · 22 events
- Tornadoes and Hail in South Dakota, June 16, 20102 injured · $760,000 · EF2 · 16 events
- Tornado and Flash Flood in South Dakota, June 16 to 17, 2010$100,000 · EF2 · 18 events
- Hail and Damaging Winds in Georgia, June 16, 2010$2.8 million · 1.75 in hail · 12 events
- Tornado and Flash Flood in Montana, June 16 to 17, 2010$14,000 · EF2 · 20 events
- Flash Flooding and Flood in South Dakota, June 16 to 17, 2010$150,000 · 3 events
- Flash Flooding and Hail in North Carolina, June 16, 2010$120,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Missouri, June 16, 2010$67,000 · 61 kt wind · 18 events
- Damaging Winds in North Dakota, June 16 to 17, 2010$95,000 · 68 kt wind · 8 events
- Hail in South Dakota, June 16, 2010$106,000 · 2.5 in hail · 5 events
- Damaging Winds and Lightning Strike in Virginia, June 16, 2010$73,000 · 60 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244162, 244163, 244164, 244166.